it's HOT right now

  1. ...and I am itching like crazy....all over. Ever since last year whenever I am hot I itch all over. Itch like mad. It drives me insane. Shower doesn't help unless it is COLD, then when I get out I get hot and itchy all over again. Same with the pool. Lotion of any kind (like aveeno lotion) makes it worse, and I can't feasibly use an anti-itch cream cuz they come in little tiny tubes made for itty bitty rashes or mosquito bites and my whole BODY itches. It is maddening! I bought some liquid benedryl to take right before I go exercise (I can't tolerate a regular adult dose) but only tried it once so far with no luck.

    I asked my doctor, and she drew some labs, and were all pretty normal, and the ones that were a little "off" were related to other things. I think she's decided I'm a wacko hypochondriac.

    Now, I'm not asking for advice, I am just COMPLAINING! and VENTING!!!!!!
    Does *anyone* else have to deal with this? Or am I a freak of nature? Or maybe a wacko hypochondriac, haha!!!!!

    Ugh, ok, I'll quit whining. I'm glad it's not cold anymore, but this itching is so nasty. Wish I could just enjoy the summer heat. Argh!!!!! Grunt! Snarfle!!
    •  
  2. 17 Comments

  3. by   gwenith
    Simple solution - be like a bird and fly south for the summer - down here in downunder land it's cold right now

    I hae used tea tree oil very successfully on itching but only on small bites - it would probably work on a whole body itch like you describe but your eyes would be watering so badly you wouldn't be able to see where you are going.

    Have you tried one of the moistuizers with chamomile in it?
  4. by   CashewLPN
    um... maybe some gold bond powder?
    does wonders for my itchies!
  5. by   sphinx
    Gwenith, don't know if I'm ready to give up summers all together, LOL!!!! But then again, this morning so far there's a cool breeze, and I'll change my mind for sure when it starts to heat up a bit! Care for a houseguest?! haha

    And no, never tried moisturizer with chamomile........never really noticed that as an ingredient to be honest. I'll keep an eye out. Based on your eye watering description, I think I'll skip the full bodied tea tree oil! Although I think I read somewhere that it may work when used as aromatherapy. Who knows?

    And Yeti, I used to have goldbond powder, can't remember what made me buy it in the first place, but I had it for years and never used it that I can recall.......Doesn't it have menthol in it and smell really funky? I thought it was for like atheletes foot (well, I guess that is itchy, so......)
    well, i have a couple new things to try out now.........
  6. by   LauraF, RN
    I can relate to your situation. Except my pits just it like crazy. My poor daughter doesn't sweat. And here we are in the midwest with heat warnings and heat index at 105 degrees F. I told my husband as soon as his obligations with his non custodial kids are complete we are moving to the north. Have you tried cool Aveeno baths. That helps me when I had poison ivy from head to toe. Just becareful. Tub gets slicker that snot! :chuckle
  7. by   Shamrock
    It is HOT here too, but since it's summer I'm not surprised.
    Surely your doc did some liver testing?
  8. by   sphinx
    Yeah, my doc did a *ton* of labs, for this and also cuz I went to her worried about the fact that I've been drinking 4+ liters of water a day and am still thirsty. My labs were all perfect except my urines osmols were off (no surprise) but my serum osmol was fine. And I had slightly elevated lymphs. So I am having the CBC w/diff rechecked plus she's also checking LDH and CRP.

    As for the aveeno baths, they can be somewhat helpful, but in hot weather like this I'd be in the tub half the day, LOL!!!! It does leave it slick, you're right.........!!!
    Well today we had some good breezes, which helped, so I didn't have the need to try any new tricks yet! hmmmmmm. I'm sure I will soon.
  9. by   Shamrock
    Keep after it....
  10. by   magRN
    I would think there is something toxic comming out through your skin........maybe you have some type of food allergy?

    You should try a nutritionalist and try a cleansing program and gradually introduce foods back in your diet to see what you are reacting to.

    Just a thought.
  11. by   gwenith
    Sphinx - I fyou are drinking THAT much water I would get a second opinion.

    Have you tried washing with aqueous cream instead of soap? Sometimes the dermatologists over here suggest this.
  12. by   nursenoelle
    sphinx- did the doc do a thyroid panel ? When I was dx w/ Grave's disease, I had really bad heat intolerance. My skin itched and burned like crazy. And that's alot of H20, have you thought about seeing an endocrinologist ?
  13. by   sphinx
    Originally posted by magRN
    I would think there is something toxic comming out through your skin........maybe you have some type of food allergy?

    You should try a nutritionalist and try a cleansing program and gradually introduce foods back in your diet to see what you are reacting to.

    Just a thought.
    The idea of allergy had crossed my mind, but for some reason food allergy didn't come to mind. I'll have to look into it. That would be interesting, as I've not added anything *new* to my diet, but I know that doesn't always mean anything.
  14. by   sphinx
    Originally posted by gwenith
    Sphinx - I fyou are drinking THAT much water I would get a second opinion.

    Have you tried washing with aqueous cream instead of soap? Sometimes the dermatologists over here suggest this.
    I don't mean to sound like a dolt, but I don't even know what aqueous cream is?! If I did, I'd try it! I'd try anything!

    As for the water, she ran a lot of labs. I mean, a lot. So many there were several I'd never heard of and even the lab techs had to look them up. She seemed pretty thorough. Except for those slight ones that were "off", they all were good-very good in fact. Her thought is maybe my meds are drying me out. I can believe that, but the only thing is, my meds aren't new and I've been on them for a while and this is a recent problem. (I have bipolar disorder and am on some psych meds, which have dryness as a side effect)-so it could be that.

close